News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Endocrinology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Endocrinology Answers List

Forum Name: Endocrinology Topics

Question: TSH Of 38.31 and T4 5.4, should i worry?


 skattouf - Fri Aug 29, 2008 2:56 pm

Hi,
9mths ago i had a baby through a C-Section. Recently i have been having some hair loss and off and on weird joint pain, so i decided to have my thyroid checked. The results were TSH of 38.31 and T4 of 5.4, so my OB gave my Thyroxine to take for 2 weeks and then repeat the tests. He said he is not very fmaliar with Thyroid issus. Further more, I was also treated 10-12 years ago for hyperprolactinemia with bromocriptine and since then my prolactin levels have always been normal, included the recent one i did showed 6.8. My mother has hyperthyroidism and so it does run in the family. I am concerned that my TSH was that high, is that normal? Would it be related to hyperprolactinemia? I am not able to get an appointment with a specialist till Nov-Dec and so any information regarding the issue would be very VERY helpful. I do sometimes feel nauseous, and there are times in the afternoon where i may feel very tired....but I am confused about the blood work. Please shed some light. I can not even talk to any of the nurses on staff because i am "NOT YET" a patient with their clinic...So....as you can see.....VERY FRUSTRATING :(
 John Kenyon, CNA - Sat Sep 20, 2008 12:42 am

User avatar Hello -

Well your TSH is so high there's every likelihood you have hypothyroidism, and very probably a virtually non-functioning thyroid. It isn't normal, which is why you've been put on thyroxine. This, combined with the symptoms of fatigue you describe fill out the typical picture of new-onset hypothyroidism.

Thyroid disease and dysfunction can often run in families and the malfunction isn't always the same one from person to person (one may be hypo- and another hyper-, etc.).

I would advise you to go along with the attempt to regulate with thyroxine until you are able to be seen by the specialist, who may be able to regulate the dosage more accurately. If you develop any unpleasant symptoms such as flushing, uncomfortable warmth, rapid heart rate, etc., please advise your doctor right away so he can adjust the thyroxine doseage. On the other hand you may find yourself feeling a lot better after a couple weeks on the replacement therapy.

Best of luck to you. Please follow up with us as needed.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here